Alert archive / New Jersey / Areal Flood Warnings in 2020

Areal Flood Warning 47, NWS Philadelphia/Mount Holly

November 13, 2020Cumberland County, Salem County, New Jersey

NWS Philadelphia/Mount Holly issued this areal flood warning at Nov 13, 2020, 12:48 AM EST for Cumberland County, Salem County, New Jersey. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 13, 2020, 12:48 AM EST (05:48 UTC)
Expired
Nov 13, 2020, 8:45 AM EST
In force
8 hr
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon
Flood severity
None

Counties Cumberland County, NJ, Salem County, NJ

The radar

The Philadelphia radar (KDIX), 77 km from the middle of the area, began a volume at 05:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 5.8 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2020-11-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2020-11-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 247 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
492 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
247 m²/s²
0-3 km storm-relative helicity
687 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

659 
WGUS41 KPHI 130548
FLWPHI

BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Mount Holly NJ
1248 AM EST Fri Nov 13 2020

NJC011-033-131145-
/O.NEW.KPHI.FA.W.0047.201113T0548Z-201113T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cumberland NJ-Salem NJ-
1248 AM EST Fri Nov 13 2020

The National Weather Service in Mount Holly has issued a

* Flood Warning for...
  North Central Cumberland County in southern New Jersey...
  Southeastern Salem County in southern New Jersey...

* Until 645 AM EST.

* At 1248 AM EST, runoff from heavy rainfall on Thursday has caused 
  the Maurice River at Norma to rise. Flooding is expected to start 
  soon in the warned area.

Some locations that may experience flooding include...
  Vineland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around...don't drown when encountering flooded roads. Most 
flood deaths occur in vehicles.

&&

LAT...LON 3951 7509 3951 7507 3945 7508 3945 7509

$$

Meola
1 follow-up statement
016 
WGUS41 KPHI 131133
FLWPHI

BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Mount Holly NJ
633 AM EST Fri Nov 13 2020

NJC011-033-131345-
/O.EXT.KPHI.FA.W.0047.000000T0000Z-201113T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cumberland NJ-Salem NJ-
633 AM EST Fri Nov 13 2020

The National Weather Service in Mount Holly has extended the

* Flood Warning for...
  North Central Cumberland County in southern New Jersey...
  Southeastern Salem County in southern New Jersey...

* Until 845 AM EST.

* At 633 AM EST, runoff from heavy rainfall on Thursday has caused 
  the Maurice River at Norma to rise. Flooding is already occurring 
  in the warned area.

Some locations that may experience flooding include...
  Vineland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around...don't drown when encountering flooded roads. Most 
flood deaths occur in vehicles.

&&

LAT...LON 3951 7509 3951 7507 3945 7508 3945 7509

$$

Meola

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at Nov 12, 6:16 PM EST, 6 hours 32 minutes earlier.

Area forecast discussion, Nov 12, 6:16 PM EST, 6 hours 32 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
616 PM EST Thu Nov 12 2020

.SYNOPSIS...
A cold front with associated low pressure will continue moving
eastward off the coast through Friday while high pressure builds
into the midwestern states. This high will move east and crest over
the area Saturday. Another low pressure system and its associated
cold front is forecast to cross our region Sunday into Monday. High
pressure will then gradually build in through the middle of next
week.

&&

.NEAR TERM /THROUGH FRIDAY/...
Some light rain out there will taper off over the next couple of
hours. However, a fairly sharp upper trough will approach late
in the overnight as it moves through the lower Great Lakes with
diffluent flow aloft ahead of it. The upshot of this is that
this will create enough lift to tap into the moisture still
lingering over the region to result in some further light rain,
showers and drizzle developing over the region. Lows will be
mainly in the 40s except some upper 30s over the southern
Poconos and NW NJ.

For Friday, the aformentioned shortwave / upper trough will
continue moving east and push through the region around midday.
This will keep some showers around through the morning under
mostly cloudy skies followed by rain quickly tapering off
through the early afternoon as the wave departs. In fact there
should even be some clearing working in from west to east by
around mid afternoon. It will be a chilly day though with NW
winds and highs mainly in the 50s. In fact some areas in the
southern Poconos may not get out of the upper 40s.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
Low pressure will be moving into Atlantic Canada Friday night
with high pressure building in to our west. This will help usher
a secondary cold front through the area on brisk NW winds. So
it will be a chilly night with lows mainly in the 30s by
Saturday morning under mainly clear skies. The high will move
east and build in right over the region for Saturday bringing
mainly sunny skies. It will be cool though with highs mainly in
the low to mid 50s and some areas in the southern Poconos not
getting out of the 40s.

For Saturday night into Sunday, high pressure moves off the
coast while the next low pressure system deepens as it moves
east into the Great Lakes. This system will push a cold front
towards the area by late Sunday resulting in increasing clouds
with a chance of showers developing from west to east Sunday
afternoon. Ahead of the front, winds will become quite breezy
out of the south with temperatures warming compared to Saturday.
We've increased our winds compared to the previous forecast as
gusts of at least 20 to 25 mph appear likely but this could even
end up being too conservative. Highs Sunday will be mainly in
the low to mid 60s near and south of the I- 95 corridor with 50s
farther N/W.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
In the big picture, a deep low pressure system moving into
eastern Canada will help dig a trough over the east through the
first half of next week resulting in several days of below
average temperatures. However it should also be mostly dry
during this period. In terms of the details, this low will move
from Ontario into Quebec Sunday night through Monday dragging a
cold front through the region Sunday evening along with some
showers. Behind this front it will be quite gusty and cool for
Monday with brisk west winds. Highs Monday will be mainly in the
low to mid 50s except 40s over parts of the Lehigh Valley into
the southern Poconos and NW NJ. Beyond this time, a secondary
front looks to move through the region Tuesday driven in part by
a disturbance aloft. As a result, by Tuesday and Wednesday
highs look to only max out in the 40s or colder across the
forecast area with continuing brisk NW winds.

The overall weather pattern looks to remain fairly progressive and
there are some signs that beyond the middle of next week
temperatures should start to moderate once again with conditions
also remaining mostly dry.

&&

.AVIATION /23Z THURSDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Tonight...Conditions will likely lower back to IFR/LIFR across
most areas overnight as another wave of rain and lower CIGS
moves across the area. SE TAF sites will be closer to the poorer
conditions, but the Delaware Valley sites are also expected to
get the poor VSBYS and CIGS as well. We will hold out on
bringing in LIFR to the NW sites for now with these areas
expected to remain far enough away from low and front. Winds
will remain mostly N to NE at 5 to 10 mph in most areas. Medium
confid in conditions and timing.

Friday...The low clouds and some low VSBYS across most of the
terminals during the morning (IFR/LIFR) will last into the late
morning or early afternoon before improvement arrives from W to
E. The KRDG/KABE terminals will probably go MVFR first 16Z/17Z
then PHL around 18Z. Not the best confid in the timing however.
Winds will be mostly NE during the morning then go NW by
afternoon. Wind speed mostly 5 to 10 knots. Medium confid
overall.

Outlook...

Fri night thru Sunday...Mostly VFR. Showers possible Sun. afternoon.

Sun night...Lower conditions possible with showers.

Mon thru Tue...Mostly VFR.

&&

.MARINE...
Winds and seas will remain in the SCA range tonight and early
Friday before they begin to subside. We will keep the expiration
time of the SCA flag at 12Z Fri attm. Frequent showers tonight
and early Friday before improvement on the waters Fri afternoon.
Patchy fog possible overnight. Seas mostly 4 to 6 ft tonight
and 3 to 5 ft Friday.

Outlook...

Fri night thru Sat morning...SCA conditions expected. Fair.

Sat afternoon thru Sun morning...sub-SCA. Fair.

Sun afternoon thru Wed...SCA expected. Showers Sun night otherwise
Fair.

&&

.TIDES/COASTAL FLOODING...
A northeast wind is forecast to develop for tonight. Tidal
departures this afternoon were fluctuating near +0.5 feet along the
coasts of Delaware and New Jersey. Those departures should increase
slightly overnight and may result in spotty minor tidal flooding
with Friday morning's high tide, especially from Long Beach Island,
New Jersey northward. It should not be widespread enough to warrant
an advisory.

The astronomical high tides associated with Sunday's new moon phase
will be running higher than usual. The morning high tides along the
oceanfront on Saturday, Sunday, Monday and Tuesday will be
particularly high. However, the expected weather pattern during the
period will not be conducive to water building up along our coast.
As a result, nothing more than spotty minor tidal flooding is
anticipated.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 7 AM EST Friday for ANZ450>455.

&&

Synopsis...Fitzsimmons
Near Term...Fitzsimmons/MPS
Short Term...Fitzsimmons
Long Term...Fitzsimmons
Aviation...MPS/O'Hara
Marine...MPS/O'Hara
Tides/Coastal Flooding...WFO PHI
Hazardous weather outlook, Nov 12, 3:14 PM EST, 9 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
314 PM EST Thu Nov 12 2020

DEZ001>004-MDZ012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-070-071-101>106-132015-
New Castle-Kent-Inland Sussex-Delaware Beaches-Kent MD-Queen Annes-
Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-
Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester-Camden-
Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May-
Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean-
Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton-
Delaware-Philadelphia-Western Chester-Eastern Chester-
Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks-
314 PM EST Thu Nov 12 2020

This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland, central New
Jersey, northern New Jersey, northwest New Jersey, southern New
Jersey, east central Pennsylvania, northeast Pennsylvania and
southeast Pennsylvania.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ430-431-450>455-132015-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
314 PM EST Thu Nov 12 2020

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Areal Flood Warnings in New Jersey, 2020Every areal flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.